Arkansas, 2010

Tornado in Arkansas, September 7, 2010

September 7, 2010 · NWS SHV · 1 event in 1 county or zone

The remnants of Tropical Storm Hermine moved northward out of central Texas on September 7th. storms that developed across southwest Arkansas developed rotation during the evening hours of the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The remnants of Tropical Storm Hermine moved northward out of central Texas on September 7th. Even though the storm was well west of the Four State Region...storms that developed across southwest Arkansas developed rotation during the evening hours of the 7th. A weak tornado was produced in Hempstead County, Arkansas as a result.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 7, 2:18 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 7, 2:18 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE SEP 7 2010

.DISCUSSION...
TROPICAL STORM HERMINE SHOWING UP NICELY ON SATELLITE...HEADING
NORTHWARD TO THE WEST OF INTERSTATE 35. A VAST AREA OF OVERRUNNING
RAIN STILL SKIRTING RED RIVER VALLEY BORDERING TX AND OK...AND
THEN INTO MAINLY NORTHERN HALF OF AR...MAINLY NORTH OF CWA. FEEDER
BAND WITH A FEW STG TSTMS...MOVG NORTH AND WILL GRADUALLY SHIFT
INTO EAST TX...SO WILL GO WITH CATEGORICAL POPS OVERNIGHT AND
HEAVY RAIN. AND SINCE THIS AREA IN NE QUADRANT OF TROPICAL
CIRCULATION...ALSO ADDING GUSTY WINDS TO CONVECTION. FURTHER
EAST...SCATTERED CONVECTION BEGINNING TO INCREASE ACROSS PORTIONS
OF NORTH LA. THIS ACTIVITY WILL SHIFT NORTH OF THE INTERSTATE 20
DURING THE EVENING. LATEST MODEL RUNS IN GOOD SHORT TERM AGREEMENT
WITH FASTER FORWARD MOTION NORTHWARD OF HERMINE...BRINGING IT TO
SE KS BY 12Z THURSDAY...AND NAM INDICATING LOW AS AN OPEN WAVE BY THEN.
ALTHOUGH LOWERED POPS OVERALL REMAINDER OF WEEK...TRAILING VORT
MAX WILL ACT AS A MOISTURE STREAMER OUT OF GULF...MAINLY AFFECTING
NE TX. THIS AREA MAY NEED TO BE WATCHED FOR FLOOD POTENTIAL IF
HEAVY RAINS MATERIALISE OVERNIGHT...AND A MOISTURE STREAMER THEN
SETS UP ACROSS SAME AREA.
AS SOUTHERLY FLOW CONTINUES IN WAKE OF HERMINE...TEMPS WILL BE
UNSEASONALLY WARM AGAIN...MID TO EVEN UPPER 90S POSSIBLE. LATER IN WEEKEND...
FRONTAL BOUNDARY SAGS SOUTHWARD...WITH RAIN CHANCES ONCE AGAIN
INCREASING IN EXTENDED./VII/

&&

.AVIATION...

A LARGE...WELL DEFINED RAINBAND EXTENDS FROM WEST OF TYR
SOUTHESTWARD TO WEST OF LFK. THIS WILL BRING GUSTY WINDS AND HEAVY
RAIN TO LFK...TYR...AND GGG WITHIN THE NEXT ONE TO HOURS...AND LAST
FOR THREE TO FOUR HOURS. VISIBILITIES WILL BE REDUCED WHILE CEILINGS
WILL LOWER TO IFR CONDITIONS. ELSEWHERE...SCATTERED SHOWERS AND
THUNDERSTORMS OVER CENTRAL LOUISIANA WILL INCREASE IN INTENSITY AND
COVERAGE...WHILE SPREADING NORTH-NORTHWESTWARD THIS AFTERNOON AND
EVENING OUT AHEAD OF THE MAIN RAINBAND. ALL OF THIS ACTIVITY WILL
PERSIST THROUGHOUT THE EVENING INTO THE OVERNIGHT HOURS.

/23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  75  94  76 /  60  60  30  30  20
MLU  74  94  74  94  72 /  50  40  20  20  20
DEQ  73  88  73  91  73 /  60  60  40  40  30
TXK  74  89  73  91  74 /  50  60  30  30  20
ELD  74  92  73  93  73 /  50  50  30  20  20
TYR  75  89  74  91  76 /  90  60  30  40  20
GGG  75  90  74  92  75 /  70  60  30  40  20
LFK  76  91  75  94  75 /  90  50  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 7, 11:10 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE SEP 7 2010

ARZ050-051-059-060-070-071-LAZ001-002-010-011-017-018-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR
NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL
STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE
HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT
MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THOSE AREAS. SOME OF THE STRONGER THUNDERSTORMS
ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES
OF RAINFALL OVER A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF
THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY
WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE
REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE
NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY
WINDS...AND PERIODS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT EXPECTED TO BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT CANNOT BE TOTALLY RULED OUT.

ARZ061-072-073-LAZ003>006-012>014-019>022-081100-
NEVADA-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL CREATE THE CHANCE OF ISOLATED POCKETS OF HEAVY
RAINFALL ACROSS FAR SOUTH ARKANSAS AND NORTH CENTRAL LOUISIANA AS
TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTHERN AND CENTRAL
TEXAS. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING UP TO 1 INCH OF RAINFALL...IN A SHORT PERIOD
OF TIME. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED AREAS OF HEAVY RAIN WILL REMAIN POSSIBLE ON WEDNESDAY
AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA.
A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING WILL AGAIN BE
CAPABLE OF PRODUCING GUSTY WINDS...AND ISOLATED POCKETS OF HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

03

In the hours before

Special weather statement, Sep 7, 2:26 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT TUE SEP 7 2010

TXZ124-125-136-137-149>153-165>167-072200-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UPSHUR-WOOD-
326 PM CDT TUE SEP 7 2010

...SPIRAL BAND FROM TROPICAL STORM HERMINE TO MOVE INTO
NORTHEAST AND EAST TEXAS...

A SPIRAL BAND FROM TROPICAL STORM HERMINE IS EXPECTED TO MOVE INTO
EAST AND NORTHEAST TEXAS...LATE THIS AFTERNOON. THIS SPIRAL BAND OF
SHOWERS AND THUNDERSTORMS...WAS LOCATED JUST WEST OF A LINE FROM
MINEOLA TEXAS TO LUFKIN...AND WAS MOVING NORTH AT 25 MPH.

PEOPLE IN EAST AND NORTHEAST TEXAS...IN THE AREAS NEAR TYLER AND
LINDALE...RUSK...AND LUFKIN...CAN EXPECT HEAVY RAINFALL AND GUSTY
WINDS WITH THIS TROPICAL SYSTEM...DURING THE LATE AFTERNOON. AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

RESIDENTS OF EAST AND NORTHEAST TEXAS NEED TO STAY ALERT FOR FURTHER
WEATHER DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING.

03
Special weather statement, Sep 7, 3:49 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT TUE SEP 7 2010

ARZ060-061-072245-
HEMPSTEAD-NEVADA-
449 PM CDT TUE SEP 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     EMMET...HOPE...PERRYTOWN AND PRESCOTT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS EXHIBITED SOME ROTATION AS IT CONTINUED TO MOVE
TO THE NORTHEAST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13

The radar

The Shreveport radar (KSHV), 136 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hempstead

When
September 7, 4:09 PM CST to 4:10 PM CST
Where
Hempstead County, 1.64 mi NNW of Shover Spgs to 1.71 mi SSW of Rocky Mound
Rating
EF0
Path length
0.21 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
33.643, -93.537

An EF0 tornado briefly touched down east of Hope, Arkansas along US 278. The tornado was associated with the remnants of tropical storm Hermine which was located over central Texas. A large tree was snapped off halfway up near the intersection of US 278 and County Road 1060 along with several large branches. Maximum winds are estimated at 60-65 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253124.